MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO PHILIPPINES CORPORATION SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number SG3+1916
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The details of the actual condition were unable to be determined as it was not available for evaluation.Retention samples were visually inspected and found to be free of any damage or irregularities on the sheath and collar.Sheath activation was performed on the samples, and all passed.There was no issued nonconformity report related to human error during lot production.There are no nonconformities in the assembled needle lot supplied during production.During the collar assembly process, the hub fit is loosened from the protector before placing the needle into the collar.Prior to proceeding to the next process, the hub, cannula, and collar are pressed into the protector wherein a photoelectric sensor detects if the height of the protector is correct.Our safety needle features a hinged safety sheath attached to the needle hub.The safety sheath contains two locking mechanisms, the sheath tooth-cannula, and sheath wings collar which are simultaneously activated when manually pressed over the needle immediately after use and just before disposal to minimize the possibility of sharps injury.The collar and sheath undergo an initial product inspection check (ipic) before mass production, during raw material change, mold maintenance, plant shutdown, cavity closure, and mold/product type change.Any molding defects that may affect product function are part of the inspection item.We also have a visual in-process and product confirmation inspection to ensure that the collar is in good condition.Visual in-process inspections are conducted during the manufacturing process to detect abnormalities in the product that may cause issues during sheath activation.The critical locking part of the sg3 product is checked for defects such as short shot, sheath collar fitting, and over or under insertion of the collar into the hub.We have functional tests conducted to confirm that our products are free of defects that would lead to difficulty or failure of device activation.We perform safety sheath activation during sg assembly inspection and outgoing inspection of finished products where the cannula should be captured under the sheath's tooth.During the component fit test, we also check that the sheath lugs are securely attached to the collar ear.Before shipment, qc conducts outgoing inspections to check the overall condition of the products.The product's instructions for use (ifu) provides detailed instructions for using the sg3 safety needle device, including warnings and precautions.The collar and sheath are manufactured in-house with validated tpc molding machines.There were no nonconformance reports issued for the supplied molded part lots.This is the first time we have received a non-activation of the sheath complaint for the specific item code in the last two fiscal years.Retention samples of 19g needles were simulated.The samples were activated using three methods: finger, thumb, and hard surface activation.All of the samples were successfully activated, and the cannula was captured under the sheath tooth.There were no difficulties encountered during the activation.The root cause of the problem could not be identified based on our investigation of all the available information regarding this issue.A review of the product's lot history file revealed no related issues that would cause the needle to bend during sheath activation.We have routine inspections to check the condition of the products.The components that are critical to the product's safety activation are checked to ensure that no defects occur that could result in sheath activation issues.We recommend following the instructions for use (ifu) for proper use of the sg3 needle, which includes caution, precautions, and warnings to avoid problems during sheath activation.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.
 
Event or Problem Description
The user facility reported that a nurse experienced a needle stick injury while administering sublocade.The cover got stuck when he tried to close it, causing his finger to slip over the end.There was no blood loss.The event occurred intra-operatively and did not result in patient injury or require medical or surgical intervention.

Brand Name
SURGUARD3 SAFETY HYPODERMIC NEEDLE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan laguna, 4024
RP  4024
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan laguna, 4024
RP   4024
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key21625890
Report Number3003902955-2025-00007
Device Sequence Number17814269
Product Code FMI
UDI-Device Identifier14806017510715
UDI-Public(01)14806017510715(17)270731(10)220812C
Combination Product (Y/N)N
PMA/510(K) Number
K152362
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSG3+1916
Device Catalogue NumberN/A
Device Lot Number220812C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2025
Initial Report FDA Received Date03/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SUBLOCADE 100MG
Patient SexMale